MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG. INTERTAN 1.5 10MMX38CM 130D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW ORTHOPAEDICS AG. INTERTAN 1.5 10MMX38CM 130D RT; NAIL, FIXATION, BONE
Model Number 71676536
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urticaria (2278)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that smith & nephew implants that were put into patient during her femoral fracture surgery on (b)(6) 2018.Two weeks after surgery she experienced dry skin with a burning sensation on her thighs and feet.A few days later non-itchy, pain-free allergy like rashes began showing up on various parts of her body.They nearly disappear on application of aloe vera and allegra tablets.Her dermatologist diagnosed this as urticaria.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded that insufficient clinically relevant documentation was provided to perform a thorough medical investigation.The two photos submitted appear to demonstrate rash and/or hives on the upper left back/scapula area and an extremity.Without allergy testing results, pertinent medical history, and concomitant treatments/therapies a causal relationship cannot be confirmed.No further medical assessment is warranted at this time.Should additional information be provided, the clinical/medical task may be re-evaluated.The complaint later stated that two weeks after surgery the patient experienced dry skin with a burning sensation on her thighs and feet.A few days later non-itchy, pain-free allergy like rashes began showing up on various parts of her body.The condition nearly disappeared on application of aloe vera and allegra tablets.The patient¿s dermatologist diagnosed this as urticaria.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
INTERTAN 1.5 10MMX38CM 130D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG.
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key8360005
Report Number1020279-2019-00742
Device Sequence Number183407
Product Code JDS
UDI-Device Identifier00885556038017
UDI-Public00885556038017
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model Number71676536
Device Catalogue Number71676536
Device Lot Number14AM14199
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date11/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREW PART# 71642235, BATCH # 17LM16562; SCREW PART # 71642240, BATCH# 17MM06409; SCREW PART # 71677095, BATCH # 16KT76666; SCREW PART# 71642235, BATCH # 17LM16562; SCREW PART # 71642240, BATCH# 17MM06409; SCREW PART # 71677095, BATCH # 16KT76666
Outcome Attributed to Adverse Event Required Intervention;